MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HARMONY DELIVERY CATHETER SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI

MEDTRONIC HEART VALVES DIVISION HARMONY DELIVERY CATHETER SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Model Number HARMONY-DCS
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic pulmonary valve, the pre-case analysis indicated the difficulty level of the implant procedure due to the single 1mm implant landing zone and complex patient anatomy.During the attempted implant, the right pulmonary artery wire position was used.During deployment, it was noted that with struts 1 and 2 deployed high in the main pulmonary artery (mpa) at bifurcation and at recommended landing zone, the valve dropped down into the mpa when attempting to deployed struts 3-6.Subsequently, the valve deployment was unsuccessful due to the complex patient anatomy with 1mm landing zone and inability to maintain necessary high implant position.An attempt was made to use the dcs to resheathed the valve but was not successful.Multiple attempts to advance the 26f non-medtronic sheath into the mpa to sheath the partially deployed valve were made without success.In addition, the partially deployed valve (struts 1 and 2 unsheathed) was then pulled through tricuspid valve and then sheathed into the non-medtronic sheath at the inferior vena cava level.The valve was resheathed due to low anatomical position.A pyramidal type anatomy with large proximal pulmonary artery/right ventricular outflow tract (rvot) with 1mm landing zone and tortuous right ventricle to rvot contributed to the deployment issue.Following the procedure, the physician concluded that the valve moved into a low position due to not maintaining forward pressure on the dcs while unsheathing struts 3-6.The implanting physician chose not to re-attempt the implant but to plan a pulmonary valve implant at a later date.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Section d references the main component of the system.Other medical products in use during the event include: product id harmony-25 (serial:(b)(6) ; product type: 0195-heart valves; implant date n/a; explant date n/a conclusion: intra procedural fluoroscopic images were provided for review of the event.The images appear to show a partly deployed valve rows 1 and 2.In the lateral projection initially rows 1 and partially row 2 showed proper deployment and then as row 2 completely unsheathed then a possibly misalignment within the anatomy.Various potential factors that can influence difficulty positioning the valve include substantial variability within the native rvot space, the anatomy landmark visibility can be challenging due to imaging angles, large anatomical variation between patients regarding size and morphology and several others.Per the ifu, ¿during deployment, the dcs can be advanced or withdrawn prior to the outflow struts protruding from the capsule.Once the tpv struts contact the anatomy during deployment, it is not recommended to reposition the device.Advancing the catheter forward once the tpv struts make contact with the anatomy may lead to an undesired deployment or may cause damage to or failure of the tpv and injury to the patient¿.Historically, high forces in the system may result in difficulty deploying the valve.The force in the system is a cumulative effect that can be increased by many other factors, including bends and kinks on the shaft, tortuous anatomy and guidewire and sheath selection.In this case the physician concluded that the valve moved into a low position due to not maintaining forward pressure on the dcs while unsheathing struts 3-6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HARMONY DELIVERY CATHETER SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21360514
Report Number2025587-2025-01182
Device Sequence Number18255831
Product Code NPV
UDI-Device Identifier00763000341367
UDI-Public00763000341367
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P200046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberHARMONY-DCS
Device Catalogue NumberHARMONY-DCS
Device Lot Number0011821622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Initial Report FDA Received Date02/11/2025
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale
Patient Weight28 KG